Jump to content
ACN Latitudes Forums

Ending the steroid taper early


Recommended Posts

The taper seems to be making the hair pulling WAY worse. We are at day 10 and moved down to 20 mg a few days ago.

Dr L did not return my call prior to leaving for vacation so spoke with our ped.

We are going to start to end it early. By the time we are done it will be about 17 days of prednisone, not the 30.

When I look at my "chart" I keep of emotions/ocd/ etc is seems this has caused a major flare. I hope we get some benefit out of the time we did do.

We ARE keeping her on the omnicef for another 20 days. Good thing since her younger sister tested positive ( thanks neighbor kids) today.

Link to post
Share on other sites

The taper seems to be making the hair pulling WAY worse. We are at day 10 and moved down to 20 mg a few days ago.

Dr L did not return my call prior to leaving for vacation so spoke with our ped.

We are going to start to end it early. By the time we are done it will be about 17 days of prednisone, not the 30.

When I look at my "chart" I keep of emotions/ocd/ etc is seems this has caused a major flare. I hope we get some benefit out of the time we did do.

We ARE keeping her on the omnicef for another 20 days. Good thing since her younger sister tested positive ( thanks neighbor kids) today.

 

I am sorry to hear that this did not go well for you. If it is any consolation, our PANDAS doc generally uses a 14 or 21 day taper with my son... so 17 days is a good amount to have in there! Also, we often do not see benefits until he tapers down to 10mg per day - and then the benefits have lasted (this has happened with 2 prednisone tapers).... until the next infection.

 

I would try to stay on an antibiotic as long as the doctor will allow. Maybe talk with Dr. L about extending that.

 

Best wishes -

Link to post
Share on other sites

I'm wondering if the fact that your younger child has strep contributed to the flare in your older dd. Since PANDAS kids can react to exposure, it's possible that at least some of the flare came from the exposure. My ds always flares or shows the first signs of an exacerbation before, and sometimes weeks before, we know there is strep infection in someone else or in him.

Link to post
Share on other sites

This is precisely my fear of steroids. I have heard that it does help some, but I somewhere read that steroids increase dopamine, and increased dopamine increases tics (and I'm guessing trich would be affected too). Just don't get it all.....

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...